It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-03-2007, 09:46 AM   #1
Senior Member
(female)
 
Join Date: May 2006
Location: FL USA
Posts: 117
marcine26 HB User
bloodshot eyes - side effect of HP or atenelol

Hi there, I posted a few days ago of whether to start atenelol or not.

32 yr old female, not overweight, with strong family history of HP, grandfather passed away at 44 due to complications of Hypertension.

anyways, about 5 days ago my bp sky rocketed, (163/118). I decided to start taking atenelol (25mg once a day) on thursday. About a few hours after taking it, everyone ta work started to talk about my eyes, being bloodshot and kinda blue/grey. I thought I was getting sick so I said I didnt feel good and went home sick. stayed home friday from work and slept pretty much all day long. Didnt give another thought to my eyes until I saw my father that night who asked, whats wrong with your eyes. I said what, why? he said they are bloodshot, like you've been crying all day. I told him the story and he said he didnt think it was from the atenelol, which he takes (50mg) but he said the high BP's could have caused it. my eyes feel kinda tired and heavy, like they are being pulled from my brain, and sting when I close my eyes.
Is that true? if so, how long does it last? will it go away?

thank you

 
Sponsors Lightbulb
   
Old 03-04-2007, 07:54 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: bloodshot eyes - side effect of HP or atenelol

Amy,

I would immediately suspect side effect and call your doctor. [removed]

I was on 25 mg for about 3 months and experienced side effects that were not listed on the drug sheet that came with the meds-- FYI the atenonol made me so tired I wanted to take my own life...on the web I found info that said a side effect of atenonol was "changes in mood"! Beware.

Last edited by mod-anon; 03-04-2007 at 11:14 PM. Reason: do not instruct members on how to find websites.

 
Sponsors Lightbulb
   
Old 03-04-2007, 05:28 PM   #3
Newbie
(female)
 
Join Date: Jan 2006
Posts: 7
sherrimp HB User
Re: bloodshot eyes - side effect of HP or atenelol

Hello, I started Atenlol 3 days ago and noticed my eyes looked red. Today wasn't too bad. Just very tired.
Good Luck

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chronic red/bloodshot eyes -- help! chopsticks84 Eye & Vision 2 03-29-2008 10:30 PM
bloodshot eyes...bump on gums breezy111 Open to All Other Health Topics 0 01-05-2007 09:09 AM
Bloodshot Eyes questions11 Eye & Vision 10 09-21-2006 12:21 AM
bloodshot eyes? tonypk Anxiety 4 04-16-2005 08:44 PM
Itchy, bloodshot eyes.... evildead Eye & Vision 3 02-22-2005 12:12 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:05 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!